Florida, 2011

Hail and Damaging Winds in Florida, June 15, 2011

June 15, 2011 · NWS MLB · 6 events in 4 counties and zones

Several severe thunderstorms developed ahead of a boundary in northwest flow. Additional storms formed along the east coast sea breeze and outflow boundaries and propagated to the south southeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Several severe thunderstorms developed ahead of a boundary in northwest flow. Additional storms formed along the east coast sea breeze and outflow boundaries and propagated to the south southeast. These storms produced hail of up to golf ball size and winds up to 67 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 15, 1:37 PM EST, 15 minutes earlier.

Area forecast discussion, Jun 15, 1:37 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT WED JUN 15 2011

.DISCUSSION...
...SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL FLORIDA UNTIL 8 PM...

CURRENT-TONIGHT...HEAT INDEX VALUES WELL OVER 100 DEGREES EARLY THIS
AFTERNOON WITH COMBINED CURRENT HOT TEMPERATURE READINGS AND
DEWPOINT VALUES. AFTERNOON KXMR SOUNDING SHOWS A VERY UNSTABLE
ATMOSPHERIC PROFILE AND COOL TEMPERATURES ALOFT AT 500 MB ~ -8C/-9C.
DUE TO INTENSE SURFACE HEATING AND INCREASED DEEP LAYER MOISTURE
~1.70 INCHES...SCATTERED CONVECTION HAS ERUPTED ALONG THE NORTH OF
THE I-4 CORRIDOR. THE EAST COAST SEA BREEZE BOUNDARY IS ALSO
BEGINNING TO MOVE ONSHORE ACROSS THE EAST COAST. THIS FEATURE WILL
BE A PLAYER FOR AFTERNOON/EVENING STORM DEVELOPMENT...SOME STRONG TO
SEVERE. THERE WILL BE A COLLISION BETWEEN THE EAST/WEST SEA BREEZES
LATE IN DAY OVER THE INTERIOR AND SUBSEQUENT MESOSCALE BOUNDARY
COLLISIONS WILL AGAIN ENHANCE CONVECTION. INITIAL STORM MOTION WILL
BE TOWARD THE SOUTH/SOUTHEAST AT 10 TO 15 MPH.

THE MAIN THREAT FROM STORMS TODAY WILL BE FREQUENT TO EXCESSIVE
LIGHTNING...DAMAGING DOWNBURST WINDS...LARGE HAIL AND TORRENTIAL
DOWNPOURS. CONVECTION SHOULD WIND DOWN AROUND MID EVENING.

OVERNIGHT LOW MIN TEMPERATURES WILL CONTINUE IN THE LOWER TO MIDDLE
70S.

THU...SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC CONTINUES TO
STRENGTHEN AND SHIFT SLOWLY EASTWARD. THIS WILL PROMOTE AN
EAST-SOUTHEAST TO SOUTHEAST FLOW ACROSS EAST CENTRAL FLORIDA. EXPECT
AN EARLIER ONSET AND INLAND MOVEMENT OF THE EAST COAST SEA BREEZE
BOUNDARY. FORECAST MID-LEVEL TEMPERATURES WILL BE A LITTLE COOLER ON
THE ORDER OF ~ -10C. PRECIPITABLE WATER VALUES WILL BE BETWEEN 1.6
AND 1.7 INCHES. THE STEERING FLOW ALOFT WILL BE RELATIVELY WEAK
THOUGH WILL EVENTUALLY FAVOR INTERIOR SECTIONS FOR AFTERNOON STORM
CHANCES. WILL CONTINUE POPS ABOVE GUIDANCE WITH SLIGHT CHANCE (20
PERCENT) MENTION ALONG THE EAST COAST AND LOW END CHANCE (30
PERCENT) INTO THE INTERIOR. WITH SOME COOLER AND DRIER AIR FORECAST
ALOFT THIS COULD LEAD TO A FEW STRONG STORMS. AFTERNOON HIGHS
EXPECTED IN THE LOWER 90S ALONG THE COAST AND MIDDLE AND POSSIBLY
UPPER 90S INTO THE INTERIOR.

FRI-SUN...(PREVIOUS) WEAK SHORTWAVE TROUGH WILL SHIFT TO THE EASTERN
SEABOARD NORTH OF THE AREA. SURFACE RIDGE AXIS IS FORECAST TO
EXTEND ACROSS CENTRAL FLORIDA THEN SHIFT TO THE SOUTH ON SUN. THIS
WOULD PLACE THE GREATEST MOISTURE CONVERGENCE ACROSS NORTHERN
AREAS AND THE GFS/ECMWF DO SHOW A POCKET OF DRIER AIR ADVECTING IN
OFF THE ATLANTIC IN SOUTHERN SECTIONS FRI AND ESPECIALLY SAT.

MAV MOS POPS FOR FRI-SAT ARE LESS THAN 15 PERCENT...AND EVEN LESS
THAN 10 PERCENT ON SAT. SINCE THERE HAS BEEN SOME DAILY CONVECTION
RECENTLY...WILL GO 20 PERCENT ON FRI ACROSS THE AREA AND 20 POPS
ACROSS THE INTERIOR ON SAT. BY SUN THE SURFACE RIDGE SHOULD BE
SHIFTING BACK TO THE SOUTH ALONG WITH ZONE OF GREATER MOISTURE
CONVERGENCE...SO WILL FOLLOW MOS GUIDANCE WHICH HAS 20 POPS.

MON-WED...THE 00Z GFS SHOWS FLOW OVER THE EASTERN PART OF THE
COUNTRY BECOMING MORE AMPLIFIED WITH TROUGH DROPPING DOWN THE
EASTERN SEABOARD...RESULTING IN NORTH FLOW ALOFT. POSSIBLE
DISTURBANCES DROPPING SOUTH ON THE BACK SIDE OF THIS TROUGH MAY
INCREASE STORM CHANCES...THOUGH THIS PATTERN IS USUALLY NOT A HIGH
COVERAGE ONE. MOS POPS TREND UP TO 30-40 PERCENT...AND HAVE CAPPED
THEM AT 30 PERCENT THROUGH THIS PERIOD.

&&

.AVIATION...
WILL NOT RULE OUT SOME LCL MVFR VSBYS/CIGS DUE TO BR LATE
OVERNIGHT INTO EARLY THU MORNING WITH RECENT MOISTURE...ALONG WITH
SOME FU/HZ FROM RECENT BRUSH FIRES AT VARIOUS LOCATIONS. SCT WET
MICROBURST TYPE STORMS REMAIN POSSIBLE THIS AFTN/EVENING FROM
INTENSE SFC HEATING...SEA BREEZE COLLISIONS AND SUBSEQUENT
MESOSCALE BOUNDARY COLLISIONS. FREQUENT TO EXCESSIVE LIGHTING
STRIKES...COIN SIZE HAIL MAY ACCOMPANY A FEW STORMS.

&&

.MARINE...
TONIGHT-THU...HIGH PRESSURE JUST OFF OF THE CAROLINA COAST
WILL BEGIN TO DRIFT SLOWLY EASTWARD AND GRADUALLY STRENGTHEN INTO
THU. THE ASSOCIATED RIDGE AXIS WILL BECOME MORE PRONOUNCED OVER THE
CENTRAL FL PENINSULA. OFFSHORE BUOYS CONTINUE TO SHOW CHOPPY 3-5
SECOND DOMINANT WAVE PERIODS EARLY THIS AFTERNOON THOUGH THEY ARE
FORECAST TO LENGTHEN LATER TODAY. WESTERLY WINDS ARE SLOWLY BECOMING
ONSHORE WITH DEVELOPMENT AND INLAND PROGRESSION OF THE EAST COAST
SEA BREEZE BOUNDARY. WINDS ARE FORECAST TO REMAIN ESE/SE
OVERNIGHT/THU WITH WINDS MAINLY AOB 12 KTS...PERHAPS AS HIGH AS 15
KTS OFFSHORE LATE IN THE DAY ON THU. SEAS 1-2 FT NEAR SHORE AND
2-2.5 FT OFFSHORE.

STILL POSSIBILITY FOR STORMS TO DEVELOP OVER THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS. A FEW STORMS ALONG THE COAST COULD
PRODUCE FREQUENT TO EXCESSIVE LIGHTNING STRIKES...COIN SIZE HAIL AND
STRONG WINDS CAUSING LOCALLY HIGHER SEAS. A WATERSPOUT MAY ALSO BE
POSSIBLE.

THU-FRI...SURFACE RIDGE AXIS WILL EXTEND ACROSS CENTRAL FLORIDA.
THIS WILL PROVIDE A SOUTH/SOUTHEAST WIND FLOW ACROSS THE NORTH AND
EAST/SOUTHEAST IN THE SOUTH. SOME LATE DAY TO EVENING INCREASE IS
INDICATED IN THE NORTH TO AROUND 15 KNOTS EACH DAY.

WEEKEND...SURFACE RIDGE AXIS IS FORECAST TO REMAIN ACROSS CENTRAL
FLORIDA. LITTLE CHANGE IN THE LATE WEEK WIND REGIME IS INDICATED
WITH SOUTHEAST WINDS IN THE SOUTH AND SOUTHWEST/SOUTH WINDS ACROSS
THE NORTH. SPEEDS SHOULD BE LESS THAN 15 KNOTS.

&&

.FIRE WEATHER...
REMAINDER OF AFTERNOON-EVENING...HIGHER DEWPOINT
READINGS THIS AFTERNOON KEEPING CRITICAL LEVELS OF LOW RH AT BAY.
HEAT INDICES WELL OVER 100 DEGREES THRU-OUT ECFL. WILL NEED TO
MONITOR FOR A FEW STRONG STORMS WITH POTENTIAL FOR FREQUENT TO
EXCESSIVE LIGHTNING STRIKES AND STRONG DOWNBURST WINDS.

THU...MIN RH VALUES ARE FORECAST TO REMAIN 40 PERCENT OR HIGHER.
WINDS BELOW 15 MPH EXPECTED EXCEPT FOR A SHORT PERIOD AS THE SEA
BREEZE MOVES INLAND. COVERAGE OF AFTERNOON-EVENING LIGHTNING STORMS
IS FORECAST TO REMAIN ISOLATED.

FRI-SUN...(PREV) MIN RH VALUES ARE FORECAST TO REMAIN 40 PERCENT
OR HIGHER. WINDS BELOW 15 MPH EXPECTED EXCEPT FOR A SHORT PERIOD
AS THE SEA BREEZE MOVES INLAND EACH AFTERNOON. COVERAGE OF
AFTERNOON- EVENING LIGHTNING STORMS IS FORECAST TO REMAIN
ISOLATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  74  91 /  20  20  20  20
MCO  75  95  73  94 /  20  20  20  20
MLB  76  90  74  91 /  20  20  10  20
VRB  73  90  73  89 /  20  20  10  20
LEE  76  97  76  94 /  20  30  20  20
SFB  76  96  75  95 /  20  20  20  20
ORL  77  95  76  95 /  20  20  20  20
FPR  73  89  73  88 /  20  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...NONE.

&&

SHORT TERM...SEDLOCK
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jun 15, 1:08 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EDT WED JUN 15 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-160000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
208 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM...

.THUNDERSTORM IMPACT...
AMPLE MOISTURE COMBINED WITH A WEAK SURFACE TROUGH AND AFTERNOON
HEATING WILL PRODUCE SCATTERED STRONG LIGHTNING STORMS OVER EAST
CENTRAL FLORIDA FROM MID TO LATE AFTERNOON. DEVELOPING STORMS WILL
MOVE TOWARD THE SOUTHEAST AROUND 15 TO 20 MPH AND THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS ABOVE 50
MPH...FREQUENT LIGHTNING...TORRENTIAL RAINFALL AND SMALL HAIL. A
FEW STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF
60 MPH ALONG WITH COIN SIZE HAIL...EXCESSIVE LIGHTNING ALONG WITH
A THE POSSIBILITY OF BRIEF TORNADOES.

MOVE INDOORS AT THE FIRST SIGN OF A THUNDERSTORM. IF YOU CAN HEAR
THUNDER...THEN LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU.

.EXCESSIVE HEAT IMPACT...
HEAT INDICES OF 100 TO 105 DEGREES ARE OCCURRING ACROSS THE
MAINLAND OF EAST CENTRAL FLORIDA. TAKE FREQUENT BREAKS IF WORKING
OUTDOORS FOR AN EXTENDED PERIOD AND DRINK PLENTY OF WATER.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS WILL AFFECT INLAND LAKES DURING THIS AFTERNOON...AND
POTENTIALLY THE INTRACOASTAL AND IMMEDIATE NEAR SHORE ATLANTIC
WATERS UNTIL AFTER SUNSET. BOATERS SHOULD REMAIN ALERT TO THE
POTENTIAL FOR STORMS APPROACHING FROM THE NORTH AND WEST AT AROUND
15 KNOTS. MOVE TO SAFE HARBOR IN ADVANCE OF ANY LIGHTNING STORMS.

.WATERSPOUT IMPACT...
BRIEF SPIN UPS OF FUNNEL CLOUDS INCLUDING DAMAGING WATERSPOUTS
WILL BE POSSIBLE IN ANY LIGHTNING STORMS. THIS WILL BE MOST
PREVALENT AT THE ATLANTIC COAST AND THE BARRIER ISLANDS DUE TO THE
INTERACTIONS OF THE MARINE ENVIRONMENT WITH DEVELOPING AND ONGOING
STORMS JUST INLAND.

.FIRE WEATHER IMPACT...
THE COMBINATION OF DRY FUEL CONDITIONS COUPLED WITH AFTERNOON
RELATIVE HUMIDITY VALUES IN THE 40S AND THE THREAT FOR AFTERNOON
LIGHTNING STORMS WILL RESULT IN A MODERATE FIRE WEATHER DANGER
TODAY.

SEVERAL LIGHTNING-INITIATED FIRES HAVE OCCURRED OVER THE PAST FEW DAYS
...AND MORE IGNITIONS FROM LIGHTNING CAN BE EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING
LIGHTNING STORMS FROM WEDNESDAY THROUGH FRIDAY...WITH COVERAGE
INCREASING THIS WEEKEND.

THE FIRE DANGER WILL REMAIN ELEVATED UNTIL THE PATTERN OF HIGHER
COVERAGE OF AFTERNOON RAINFALL ESTABLISHES ITSELF IN EAST CENTRAL
FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED.

PENDERGRAST

In the hours before

Local storm report, Jun 15, 9:09 AM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MELBOURNE FL
1009 AM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     5 ENE INTERCESSION CITY 28.29N 81.44W
06/14/2011  M54.00 MPH       OSCEOLA            FL   ASOS

            KISSIMMEE ASOS REPORTED A 54 MPH THUNDERSTORM WIND GUST.

0305 PM     MARINE TSTM WIND 4 NW HAULOVER CANAL     28.77N 80.80W
06/14/2011  M47.00 MPH       BREVARD            FL   OTHER FEDERAL

            KSC 54 FT WIND TOWER NUMBER 421 MEASURED 41 KT/47 MPH
            WIND GUST.

0306 PM     TSTM WND GST     4 NNW LAKE JESSUP       28.78N 81.24W
06/14/2011  M51.00 MPH       SEMINOLE           FL   ASOS

            KSFB AT ORLANDO SANFORD AIRPORT MEASURED 44 KT/51 MPH
            WIND GUST.

0310 PM     MARINE TSTM WIND 6 NE TITUSVILLE         28.64N 80.75W
06/14/2011  M46.00 MPH       BREVARD            FL   OTHER FEDERAL

            KSC 54 FT WIND TOWER NUMBER 714 MEASURED 40 KT/46 MPH
            WIND GUST.

0315 PM     MARINE TSTM WIND 4 N HAULOVER CANAL      28.80N 80.74W
06/14/2011  M46.00 MPH       VOLUSIA            FL   OTHER FEDERAL

            KSC 54 FT TOWER NUMBER 22 MEASURED 40 KT/46 MPH WIND
            GUST.

0320 PM     TSTM WND GST     2 SSW MERRITT ISLAND WI 28.62N 80.72W
06/14/2011  M75.00 MPH       BREVARD            FL   OTHER FEDERAL

            KTTS AT NASA SHUTTLE LANDING FACILITY MEASURED 65 KT/75
            MPH WIND GUST.

0320 PM     TSTM WND GST     5 W PLAYALINDA BEACH    28.63N 80.70W
06/14/2011  M58.00 MPH       BREVARD            FL   OTHER FEDERAL

            KSC 54 FOOT WIND TOWER NUMBER 513 MEASURED 50 KT/58 MPH
            WIND GUST.

0325 PM     TSTM WND GST     3 SW PLAYALINDA BEACH   28.61N 80.67W
06/14/2011  M63.00 MPH       BREVARD            FL   OTHER FEDERAL

            KSC 54 FOOT WIND TOWER NUMBER 412 MEASURED 55 KT/63 MPH
            WIND GUST.

0325 PM     TSTM WND GST     4 WSW PLAYALINDA BEACH  28.62N 80.69W
06/14/2011  M73.00 MPH       BREVARD            FL   OTHER FEDERAL

            KSC 54 FOOT WIND TOWER NUMBER 512 MEASURED 63 KT/73 MPH
            WIND GUST.

0325 PM     TSTM WND GST     2 WSW PLAYALINDA BEACH  28.63N 80.66W
06/14/2011  M56.00 MPH       BREVARD            FL   OTHER FEDERAL

            KSC 54 FOOT WIND TOWER NUMBER 3131 MEASURED 49 KT/56 MPH
            WIND GUST.

0330 PM     MARINE TSTM WIND 4 NNE PORT SAINT JOHN   28.53N 80.77W
06/14/2011  M56.00 MPH       AMZ552             FL   OTHER FEDERAL

            KSC 54 FT WIND TOWER NUMBER 1007 MEASURED 49 KT/56 MPH
            WIND GUST.

0335 PM     MARINE TSTM WIND 3 NNE KENNEDY SPACE CEN 28.56N 80.67W
06/14/2011  M54.00 MPH       BREVARD            FL   OTHER FEDERAL

            KSC 54 FOOT TOWER NUMBER 509 MEASURED 47 KT/54 MPH WIND
            GUST.

0402 PM     TSTM WND GST     2 SSW CAPE CANAVERAL    28.37N 80.61W
06/14/2011  M51.00 MPH       BREVARD            FL   MESONET

            STATION REPORTED 44 KT/51 MPH WIND GUST.

0406 PM     TSTM WND GST     S PATRICK AIRFORCE BASE 28.23N 80.61W
06/14/2011  M39.00 MPH       BREVARD            FL   MESONET

            KCOF AT PATRICK AIR FORCE BASE MEASURED 34 KT/39 MPH WIND
            GUST.

0409 PM     TSTM WND GST     S PATRICK AIRFORCE BASE 28.23N 80.61W
06/14/2011  M47.00 MPH       BREVARD            FL   MESONET

            KCOF AT PATRICK AIR FORCE BASE MEASURED 41 KT/47 MPH WIND
            GUST.

0437 PM     TSTM WND GST     3 S INDIALANTIC         28.05N 80.56W
06/14/2011  M39.00 MPH       BREVARD            FL   MESONET

            STATION REPORTED 34 KT/39 MPH WIND GUST.

0520 PM     TSTM WND GST     1 E SAINT LUCIE NUCLEAR 27.35N 80.24W
06/14/2011  M62.00 MPH       ST. LUCIE          FL   MESONET

            STATION REPORTED 54 KT/62 MPH WIND GUST.

0545 PM     TSTM WND GST     4 N JENSEN BEACH        27.29N 80.22W
06/14/2011  E50.00 MPH       AMZ555             FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED ESTIMATED WIND GUST OF 50-55 MPH.

0555 PM     TSTM WND GST     3 N JENSEN BEACH        27.29N 80.22W
06/14/2011  E60.00 MPH       AMZ555             FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED ESTIMATED WIND GUST OF 60 MPH.

0559 PM     TSTM WND GST     6 SSE JENSEN BEACH      27.16N 80.20W
06/14/2011  M40.00 MPH       MARTIN             FL   MESONET

            STATION REPORTED 35 KT/40 MPH WIND GUST.

0606 PM     TSTM WND GST     5 ESE PALM CITY         27.15N 80.19W
06/14/2011  M49.00 MPH       MARTIN             FL   MESONET

            STATION REPORTED 49 MPH WIND GUST.

0630 PM     TSTM WND GST     2 WSW HOBE SOUND        27.05N 80.16W
06/14/2011  M40.00 MPH       MARTIN             FL   MESONET

            STATION REPORTED 35 KT/40 MPH WIND GUST.

&&

ARB
Special weather statement, Jun 15, 1:14 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
214 PM EDT WED JUN 15 2011

FLZ045-053-144-151900-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
214 PM EDT WED JUN 15 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHWESTERN LAKE COUNTY...
SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 300 PM EDT.

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
OVER MAGIC KINGDOM...MOVING SOUTH SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE ANIMAL KINGDOM...LAKE BUENA VISTA AND PLEASURE
ISLAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2853 8183 2855 8161 2844 8154 2828 8147
      2829 8166 2834 8167 2834 8179 2835 8180
      2835 8185 2843 8196 2844 8196
TIME...MOT...LOC 1814Z 339DEG 10KT 2844 8164

GUSEMAN
Special weather statement, Jun 15, 1:18 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
218 PM EDT WED JUN 15 2011

FLZ141-147-151900-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
218 PM EDT WED JUN 15 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD
COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 300 PM EDT.

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 9 MILES
NORTHWEST OF MAYTOWN...MOVING SOUTH SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2903 8089 2894 8082 2894 8081 2889 8079
      2867 8064 2859 8076 2862 8079 2869 8079
      2871 8075 2879 8084 2865 8082 2862 8080
      2856 8079 2862 8098 2877 8106 2883 8107
      2899 8117
TIME...MOT...LOC 1818Z 343DEG 11KT 2889 8106

GUSEMAN
Special weather statement, Jun 15, 1:52 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT WED JUN 15 2011

FLZ045-047-147-151930-
NORTHERN BREVARD COUNTY-ORANGE-SOUTHERN BREVARD COUNTY-
252 PM EDT WED JUN 15 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
SOUTHEASTERN ORANGE COUNTY...

* UNTIL 330 PM EDT.

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER MERRITT
ISLAND...MOVING SOUTH SOUTHEAST AT 10 MPH. A CONTINUED THREAT FOR
DEVELOPING STORMS WILL EXIST AS THE EAST COAST SEA BREEZE MOVES
INLAND.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SUNTREE AND VIERA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2819 8060 2823 8083 2834 8087 2834 8095
      2839 8101 2861 8103 2861 8097 2869 8092
      2867 8083 2834 8071 2860 8073 2866 8079
      2865 8075 2850 8062 2843 8066 2822 8063
      2847 8059 2844 8056
TIME...MOT...LOC 1851Z 342DEG 7KT 2834 8070

GUSEMAN

The radar

The Tampa radar (KTBW), 111 km away, was scanning. The volume nearest the first event began at 18:51 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Lake

When
June 15, 1:52 PM EST
Where
Lake County, 1.95 mi ESE of Lake Minnehaha
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.520, -81.740

Quarter sized hail occurred about 2 miles south southeast of Clermont. Winds of 50 to 55 mph were also reported by a Skywarn spotter.

Thunderstorm Wind, Brevard

When
June 15, 2:10 PM EST
Where
Brevard County, 5.05 mi WSW of (Tix)space Cntr Exec
Measured
58 kt (67 mph) measured gust
Reported by
Other Federal Agency
Coordinates
28.500, -80.880

US Air Force wind tower number 1605 at Kennedy Space Center recorded a peak thunderstorm wind gust of 67 mph as a severe storm passed offshore.

Hail, Brevard

When
June 15, 2:31 PM EST
Where
Brevard County, 2.8 mi WNW of Lake Poinsett
Measured
1 in hail
Reported by
Public
Coordinates
28.370, -80.870

The public reported quarter sized hail in the Poinsett Shores subdivision near Lone Cabbage Fish Camp.

Hail, St. Lucie

When
June 15, 4:03 PM EST
Where
St. Lucie County, 8.47 mi SW of Ft Pierce Nelson Arp
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
27.350, -80.500

A trained spotter observed quarter sized hail about 5 miles west of Carlton.

Hail, Martin

When
June 15, 4:45 PM EST
Where
Martin County, 5.13 mi ENE of Marcy
Measured
1.75 in hail
Reported by
Public
Coordinates
27.161, -80.554

Golf ball sized hail was reported by the public near Martin Highway at Fox Brown Road.

Thunderstorm Wind, Martin

When
June 15, 4:50 PM EST
Where
Martin County, 7.66 mi ENE of Marcy
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
27.160, -80.510

Multiple trees of 3 to 4 inches in diameter and 7 to 8 feet tall were blown down on Martin Highway between Fox Brown Road and Allapatah Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299953, 299955, 299956, 299959, 299960, 299963.